Alert archive / Missouri / Frost Advisories in 2023
Frost Advisory 4, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at Apr 23, 2023, 2:41 AM CDT for 12 counties in Missouri; 6 counties in Illinois. It took effect at Apr 24, 2023, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2023, 2:41 AM CDT (07:41 UTC)
- In effect from
- Apr 24, 2023, 1:00 AM CDT
- Expired
- Apr 24, 2023, 8:01 AM CDT
- In force
- 7 hr
- Issued by
- NWS St. Louis, MO
Counties Clinton County, IL, Marion County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Boone County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Iron County, MO, Madison County, MO, Moniteau County, MO, Osage County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Louis County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 45 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.7 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
680 WWUS73 KLSX 230741 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 241 AM CDT Sun Apr 23 2023 ILZ095>097-MOZ018-019-026-027-034>036-042-050>052-059-060-062-073- 074-232245- /O.UPG.KLSX.FZ.A.0002.230424T0600Z-230424T1400Z/ /O.NEW.KLSX.FZ.W.0003.230424T0600Z-230424T1400Z/ /O.CON.KLSX.FZ.W.0002.000000T0000Z-230423T1400Z/ Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Monroe MO-Ralls MO-Pike MO-Audrain MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Franklin MO-Washington MO-Saint Francois MO- Including the cities of Quincy, Mount Sterling, Pittsfield, Hannibal, Bowling Green, Mexico, Fulton, Washington, Union, Sullivan, Farmington, Quincy, Mount Sterling, Pittsfield, Hannibal, Bowling Green, Mexico, Fulton, Washington, Union, Sullivan, Farmington, Quincy, Mount Sterling, Pittsfield, Hannibal, Bowling Green, Mexico, Fulton, Washington, Union, Sullivan, and Farmington 241 AM CDT Sun Apr 23 2023 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as 31. For the second Freeze Warning, sub-freezing temperatures as low as 31 expected. * WHERE...Portions of west central Illinois. Portions of central, east central, northeast, and southeast Missouri. * WHEN...For the first Freeze Warning, until 9 AM CDT this morning. For the second Freeze Warning, from 1 AM to 9 AM CDT Monday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ058>060-064-065-098>100-MOZ065-232245- /O.UPG.KLSX.FZ.A.0002.230424T0600Z-230424T1400Z/ /O.NEW.KLSX.FZ.W.0003.230424T0600Z-230424T1400Z/ /O.CON.KLSX.FR.Y.0003.000000T0000Z-230423T1400Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Calhoun IL- Jersey IL-Madison IL-Jefferson MO- Including the cities of Litchfield, Vandalia, Alton, Edwardsville, Litchfield, Vandalia, Alton, Edwardsville, Litchfield, Vandalia, Alton, and Edwardsville 241 AM CDT Sun Apr 23 2023 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * WHAT...For the Frost Advisory, temperatures as low as 33 will result in frost formation. For the Freeze Warning, sub-freezing temperatures as low as 31 expected. * WHERE...In Illinois, Bond IL, Fayette IL, Montgomery IL, Calhoun IL, Greene IL, Jersey IL, Macoupin IL, and Madison IL Counties. In Missouri, Jefferson MO County. * WHEN...For the Frost Advisory, until 9 AM CDT this morning. For the Freeze Warning, from 1 AM to 9 AM CDT Monday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MOZ041-047>049-072-084-085-099-232245- /O.NEW.KLSX.FR.Y.0004.230424T0600Z-230424T1400Z/ /O.CON.KLSX.FZ.W.0002.000000T0000Z-230423T1400Z/ Boone MO-Moniteau MO-Cole MO-Osage MO-Crawford MO-Iron MO-Madison MO-Reynolds MO- Including the cities of Columbia, Jefferson City, Columbia, and Jefferson City 241 AM CDT Sun Apr 23 2023 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 31. For the Frost Advisory, temperatures as low as 33 will result in frost formation. * WHERE...Boone MO, Cole MO, Moniteau MO, Osage MO, Crawford MO, Iron MO, Madison MO, and Reynolds MO Counties. * WHEN...For the Freeze Warning, until 9 AM CDT this morning. For the Frost Advisory, from 1 AM to 9 AM CDT Monday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ069-070-074-079-101-102-MOZ061-063-064-075-232245- /O.NEW.KLSX.FR.Y.0004.230424T0600Z-230424T1400Z/ /O.CON.KLSX.FR.Y.0003.000000T0000Z-230423T1400Z/ Clinton IL-Marion IL-Washington IL-Randolph IL-Saint Clair IL- Monroe IL-Saint Charles MO-Saint Louis MO-Saint Louis City MO- Sainte Genevieve MO- Including the cities of Centralia, Salem, Chester, Sparta, Belleville, Cahokia, Saint Charles, Saint Louis, Centralia, Salem, Chester, Sparta, Belleville, Cahokia, Saint Charles, and Saint Louis 241 AM CDT Sun Apr 23 2023 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * WHAT...For the first Frost Advisory, temperatures as low as 34 will result in frost formation. For the second Frost Advisory, temperatures as low as 33 will result in frost formation. * WHERE...In Illinois, Clinton IL, Marion IL, Washington IL, Monroe IL, Randolph IL, and Saint Clair IL Counties. In Missouri, Saint Charles MO, Saint Louis City MO, Saint Louis MO, and Sainte Genevieve MO Counties. * WHEN...For the first Frost Advisory, until 9 AM CDT this morning. For the second Frost Advisory, from 1 AM to 9 AM CDT Monday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 19
4 follow-up statements
306 WWUS73 KLSX 231347 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 847 AM CDT Sun Apr 23 2023 ILZ095>097-MOZ018-019-026-027-034>036-042-050>052-059-060-062-073- 074-240500- /O.CAN.KLSX.FZ.W.0002.000000T0000Z-230423T1400Z/ /O.CON.KLSX.FZ.W.0003.230424T0600Z-230424T1400Z/ Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Monroe MO-Ralls MO-Pike MO-Audrain MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Franklin MO-Washington MO-Saint Francois MO- Including the cities of Quincy, Mount Sterling, Pittsfield, Hannibal, Bowling Green, Mexico, Fulton, Washington, Union, Sullivan, Farmington, Quincy, Mount Sterling, Pittsfield, Hannibal, Bowling Green, Mexico, Fulton, Washington, Union, Sullivan, and Farmington 847 AM CDT Sun Apr 23 2023 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... ...FREEZE WARNING IS CANCELLED... * WHAT...Sub-freezing temperatures as low as 30 expected Monday morning. * WHERE...Portions of west central Illinois. Portions of central, east central, northeast, and southeast Missouri. * WHEN...From 1 AM to 9 AM CDT Monday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MOZ041-047>049-072-084-085-099-240500- /O.CAN.KLSX.FZ.W.0002.000000T0000Z-230423T1400Z/ /O.CON.KLSX.FR.Y.0004.230424T0600Z-230424T1400Z/ Boone MO-Moniteau MO-Cole MO-Osage MO-Crawford MO-Iron MO-Madison MO-Reynolds MO- Including the cities of Columbia, Jefferson City, Columbia, and Jefferson City 847 AM CDT Sun Apr 23 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... ...FREEZE WARNING IS CANCELLED... * WHAT...Temperatures as low as 33 will result in frost formation Monday morning. * WHERE...Boone MO, Cole MO, Moniteau MO, Osage MO, Crawford MO, Iron MO, Madison MO, and Reynolds MO Counties. * WHEN...From 1 AM to 9 AM CDT Monday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ058>060-064-065-098>100-MOZ065-240500- /O.CAN.KLSX.FR.Y.0003.000000T0000Z-230423T1400Z/ /O.CON.KLSX.FZ.W.0003.230424T0600Z-230424T1400Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Calhoun IL- Jersey IL-Madison IL-Jefferson MO- Including the cities of Litchfield, Vandalia, Alton, Edwardsville, Litchfield, Vandalia, Alton, and Edwardsville 847 AM CDT Sun Apr 23 2023 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... ...FROST ADVISORY IS CANCELLED... * WHAT...Sub-freezing temperatures as low as 30 expected Monday morning. * WHERE...In Illinois, Bond IL, Fayette IL, Montgomery IL, Calhoun IL, Greene IL, Jersey IL, Macoupin IL, and Madison IL Counties. In Missouri, Jefferson MO County. * WHEN...From 1 AM to 9 AM CDT Monday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ069-070-074-079-101-102-MOZ061-063-064-075-240500- /O.CAN.KLSX.FR.Y.0003.000000T0000Z-230423T1400Z/ /O.CON.KLSX.FR.Y.0004.230424T0600Z-230424T1400Z/ Clinton IL-Marion IL-Washington IL-Randolph IL-Saint Clair IL- Monroe IL-Saint Charles MO-Saint Louis MO-Saint Louis City MO- Sainte Genevieve MO- Including the cities of Centralia, Salem, Chester, Sparta, Belleville, Cahokia, Saint Charles, Saint Louis, Centralia, Salem, Chester, Sparta, Belleville, Cahokia, Saint Charles, and Saint Louis 847 AM CDT Sun Apr 23 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... ...FROST ADVISORY IS CANCELLED... * WHAT...Temperatures as low as 33 will result in frost formation Monday morning. * WHERE...In Illinois, Clinton IL, Marion IL, Washington IL, Monroe IL, Randolph IL, and Saint Clair IL Counties. In Missouri, Saint Charles MO, Saint Louis City MO, Saint Louis MO, and Sainte Genevieve MO Counties. * WHEN...From 1 AM to 9 AM CDT Monday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Kimble
992 WWUS73 KLSX 231857 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 157 PM CDT Sun Apr 23 2023 ILZ069-070-074-079-101-102-MOZ048-049-061-072-075-084-085-099-241000- /O.UPG.KLSX.FR.Y.0004.230424T0600Z-230424T1400Z/ /O.EXA.KLSX.FZ.W.0003.230424T0600Z-230424T1400Z/ Clinton IL-Marion IL-Washington IL-Randolph IL-Saint Clair IL- Monroe IL-Cole MO-Osage MO-Saint Charles MO-Crawford MO-Sainte Genevieve MO-Iron MO-Madison MO-Reynolds MO- Including the cities of Centralia, Salem, Chester, Sparta, Belleville, Cahokia, Jefferson City, Saint Charles, Centralia, Salem, Chester, Sparta, Belleville, Cahokia, Jefferson City, and Saint Charles 157 PM CDT Sun Apr 23 2023 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * WHAT...Sub-freezing temperatures as low as the upper 20s expected. * WHERE...Portions of south central and southwest Illinois. Portions of central, east central, and southeast Missouri. * WHEN...From 1 AM to 9 AM CDT Monday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ058>060-064-065-095>100-MOZ018-019-026-027-034>036-042-050>052- 059-060-062-065-073-074-241000- /O.CON.KLSX.FZ.W.0003.230424T0600Z-230424T1400Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Adams IL- Brown IL-Pike IL-Calhoun IL-Jersey IL-Madison IL-Knox MO-Lewis MO- Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Audrain MO- Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO- Franklin MO-Jefferson MO-Washington MO-Saint Francois MO- Including the cities of Litchfield, Vandalia, Quincy, Mount Sterling, Pittsfield, Alton, Edwardsville, Hannibal, Bowling Green, Mexico, Fulton, Washington, Union, Sullivan, and Farmington 157 PM CDT Sun Apr 23 2023 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of south central, southwest, and west central Illinois. Portions of central, east central, northeast, and southeast Missouri. * WHEN...From 1 AM to 9 AM CDT Monday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MOZ041-047-063-064-241000- /O.CON.KLSX.FR.Y.0004.230424T0600Z-230424T1400Z/ Boone MO-Moniteau MO-Saint Louis MO-Saint Louis City MO- Including the cities of Columbia and Saint Louis 157 PM CDT Sun Apr 23 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Boone MO, Moniteau MO, Saint Louis City MO, and Saint Louis MO Counties. * WHEN...From 1 AM to 9 AM CDT Monday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Kimble
165 WWUS73 KLSX 240757 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 257 AM CDT Mon Apr 24 2023 ILZ058>060-064-065-095>100-MOZ018-019-026-027-034>036-042-050>052- 059-060-062-065-073-074-241400- /O.CON.KLSX.FZ.W.0003.000000T0000Z-230424T1400Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Adams IL- Brown IL-Pike IL-Calhoun IL-Jersey IL-Madison IL-Knox MO-Lewis MO- Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Audrain MO- Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO- Franklin MO-Jefferson MO-Washington MO-Saint Francois MO- Including the cities of Litchfield, Vandalia, Quincy, Mount Sterling, Pittsfield, Alton, Edwardsville, Hannibal, Bowling Green, Mexico, Fulton, Washington, Union, Sullivan, and Farmington 257 AM CDT Mon Apr 24 2023 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30. * WHERE...Portions of south central, southwest, and west central Illinois. Portions of central, east central, northeast, and southeast Missouri. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ069-070-074-079-101-102-MOZ048-049-061-072-075-084-085-099-241400- /O.CON.KLSX.FZ.W.0003.000000T0000Z-230424T1400Z/ Clinton IL-Marion IL-Washington IL-Randolph IL-Saint Clair IL- Monroe IL-Cole MO-Osage MO-Saint Charles MO-Crawford MO-Sainte Genevieve MO-Iron MO-Madison MO-Reynolds MO- Including the cities of Centralia, Salem, Chester, Sparta, Belleville, Cahokia, Jefferson City, and Saint Charles 257 AM CDT Mon Apr 24 2023 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30. * WHERE...Portions of south central and southwest Illinois. Portions of central, east central, and southeast Missouri. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MOZ041-047-063-064-241400- /O.CON.KLSX.FR.Y.0004.000000T0000Z-230424T1400Z/ Boone MO-Moniteau MO-Saint Louis MO-Saint Louis City MO- Including the cities of Columbia and Saint Louis 257 AM CDT Mon Apr 24 2023 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Boone MO, Moniteau MO, Saint Louis City MO, and Saint Louis MO Counties. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 19
614 WWUS73 KLSX 241301 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 801 AM CDT Mon Apr 24 2023 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-042-048>052-059>062-065-072>075-084-085-099-241415- /O.CAN.KLSX.FZ.W.0003.000000T0000Z-230424T1400Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Audrain MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-Lincoln MO- Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-Jefferson MO- Crawford MO-Washington MO-Saint Francois MO-Sainte Genevieve MO- Iron MO-Madison MO-Reynolds MO- Including the cities of Litchfield, Vandalia, Centralia, Salem, Chester, Sparta, Quincy, Mount Sterling, Pittsfield, Alton, Edwardsville, Belleville, Cahokia, Hannibal, Bowling Green, Mexico, Jefferson City, Fulton, Saint Charles, Washington, Union, Sullivan, Farmington, Litchfield, Vandalia, Centralia, Salem, Chester, Sparta, Quincy, Mount Sterling, Pittsfield, Alton, Edwardsville, Belleville, Cahokia, Hannibal, Bowling Green, Mexico, Jefferson City, Fulton, Saint Charles, Washington, Union, Sullivan, and Farmington 801 AM CDT Mon Apr 24 2023 ...FREEZE WARNING IS CANCELLED... The temperature will warm into the 50s and 60s today. $$ MOZ041-047-063-064-241415- /O.CAN.KLSX.FR.Y.0004.000000T0000Z-230424T1400Z/ Boone MO-Moniteau MO-Saint Louis MO-Saint Louis City MO- Including the cities of Columbia and Saint Louis 801 AM CDT Mon Apr 24 2023 ...FROST ADVISORY IS CANCELLED... The temperature will warm into the 50s and 60s today. $$ Kimble
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Apr 22, 10:49 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Apr 22, 10:49 PM CDT, 3 hours 52 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1049 PM CDT Sat Apr 22 2023
.UPDATE...
Issued at 909 PM CDT Sat Apr 22 2023
Clouds/stratus is clearing a bit slower than anticipated. That
said, over the last 2 hours there has been a clearing trend
across southwest IA, and NW and SW MO. These trends are expected
to continue the remainder of tonight into early Sunday morning
with stratus eroding and clearing from the west and eventually
south. However there may be sections of NE MO/WC and SW IL which
don't clear completely or clear until very late prior to daybreak.
If these areas don't have at least a few hour window of
radiational cooling, then a sharp enough ground-based temperature
inversion needed for frost development is unlikely despite air
temperatures falling into a range typically associated with frost
(AOA 36F). Further west over much of MO the air temperature itself
is still expected to bottom out near or just below freezing
supporting a light freeze, and a large enough window for good
radiational cooling should still support frost development. No
changes are planned in the frost and freeze headlines.
Glass
&&
.SHORT TERM... (Through Late Sunday Night)
Issued at 248 PM CDT Sat Apr 22 2023
The primary concern in the short term remains freezing/near freezing
temperatures tonight and Sunday night. A modified Arctic airmass is
streaming into the Plains and Midwest today, driven south by a long
wave trough extending from the Hudson Bay Region all the way to the
Southeast U.S. This morning's lows over the east central/northeast
Plains were in the upper 20s to low/mid 30s, and this is the air
that will be over us tomorrow morning. This agrees well with the
going forecast/latest guidance, and most of the clouds should
scatter out this evening and winds will diminish producing good
radiational cooling conditions. Have therefore made only minor
tweaks to lows Sunday morning, and the Freeze Warning/Frost Advisory
products continue to look good.
High pressure will settle into the Mid Mississippi Valley Sunday.
There should be far fewer clouds Sunday afternoon, allowing for an
approximately 20 degree diurnal warmup. However, even with warmer
daytime temperatures, the light wind and mostly clear sky under the
influence of the surface high will likely produce more favorable
radiational cooling conditions so temperatures Sunday night into
Monday morning will likely be fairly similar to tonight's lows,
particularly in low-lying and sheltered areas. Will therefore issue
another freeze watch for parts of the area effective late Sunday
night into Monday morning.
Carney
.LONG TERM... (Monday through Next Saturday)
Issued at 248 PM CDT Sat Apr 22 2023
Frost/freeze should not be an issue after Monday morning as the long
wave trough axis moves east and attenuates. This will put the Mid
Mississippi Valley into zonal flow in the mid and upper levels
allowing temperatures to warm back up a bit. The low level
baroclinic zone associated with the front which is bringing us cold
weather today and Sunday will remain in the vicinity through the
week, and several short waves will dip through the Plains into the
Mississippi Valley causing the 850mb flow to turn to the south. As
a result, periods of warm advection/over running precip will affect
the area...mainly along and south of I-70 late Monday through
Thursday. Timing and coverage during any given period remains
uncertain so slight chance-chance PoPs continue to look appropriate.
Current indications are that this precip will generally be light
with little or no thunder at least through Thursday. Another, more
pronounced wave will dive southeast through the Great Plains into
the Mid Mississippi Valley Friday into Saturday. Ensemble cluster
analysis continues to indicate a great deal of uncertainty regarding
the timing and amplitude of the Friday/Saturday wave, so have
continued with chance PoPs rather than raising them any higher at
this time.
Carney
&&
.AVIATION... (For the 06z TAFs through 06z Sunday Night)
Issued at 1046 PM CDT Sat Apr 22 2023
Stratus with ceilings from 5000-6000 ft will continue to slowly
clear west to east across the region overnight. In the wake of the
clearing, we could see some radiation fog in the river valleys,
and I have continued to include a TEMPO at KJEF and KSUS for MVFR
flight conditions. Some diurnal cu will develop from late morning
into the afternoon, however flight conditions will be VFR.
Glass
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Frost Advisory until 9 AM CDT Sunday for Jefferson MO-Saint
Charles MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO.
Freeze Watch from late Sunday night through Monday morning for
Audrain MO-Callaway MO-Franklin MO-Gasconade MO-Jefferson
MO-Knox MO-Lewis MO-Lincoln MO-Marion MO-Monroe MO-
Montgomery MO-Pike MO-Ralls MO-Saint Francois MO-Shelby MO-
Warren MO-Washington MO.
Freeze Warning until 9 AM CDT Sunday for Audrain MO-Boone MO-
Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Knox MO-Lewis MO-Lincoln MO-Madison MO-Marion MO-
Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls
MO-Reynolds MO-Saint Francois MO-Shelby MO-Warren MO-
Washington MO.
IL...Frost Advisory until 9 AM CDT Sunday for Bond IL-Calhoun IL-
Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
Madison IL-Marion IL-Monroe IL-Montgomery IL-Randolph IL-
Saint Clair IL-Washington IL.
Freeze Watch from late Sunday night through Monday morning for
Adams IL-Bond IL-Brown IL-Calhoun IL-Fayette IL-Greene IL-
Jersey IL-Macoupin IL-Madison IL-Montgomery IL-Pike IL.
Freeze Warning until 9 AM CDT Sunday for Adams IL-Brown IL-Pike
IL.
&&
WFO LSXHazardous weather outlook, Apr 22, 2:57 PM CDT, 11 hours 44 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 257 PM CDT Sat Apr 22 2023 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 257 PM CDT Sat Apr 22 2023 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. A Freeze Warning is in effect for tonight into tomorrow morning across much of eastern Missouri and west central Illinois, where temperatures may fall to near or slightly below freezing. A Frost Advisory is in effect for tonight into tomorrow morning across the St. Louis metro area and southwest Illinois. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Widespread frost and near freezing temperatures are also likely across much of the area Sunday night and Monday morning, and a Freeze Watch has been issued for parts of eastern and central Missouri as well as west central Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Carney
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 2:41 AM CDT | Freeze Warning | LSX | Audrain, Callaway, Cole, Crawford, Franklin, Gasconade and 19 more | 29 hr |
| Apr 23, 11:14 AM CDT | River Flood Warning | LSX | Marion | 21 days |
| Apr 23, 11:14 AM CDT | River Flood Warning | LSX | Marion | 22 days |
| Apr 23, 11:14 AM CDT | River Flood Warning | LSX | Lewis | 21 days |
Nearby
Frost Advisories in Missouri, 2023Frost Advisories in Illinois, 2023Every frost advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.